MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309575
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field h.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material: 309575 batch#: 4157116 it was reported that the bd luer-lok had leakage.The following information was provided by the initial reporter: verbatim: complaint received by phone call on (b)(6) 2024.Xxxx called in the complaint for the customer and will be reaching out to the customer for additional information.Customer purchased 3 boxes of syringes.When administering the medication, it shot into the nurse's face.Mckesson was unable to provide name of medication at this time.This only happened with the 1 occurrence, but customer stated they ordered 3 boxes of the same lot.Material: 309575.Lot: 4157116.Xxxx no injury or adverse event reported unable to provide event date at this time.Unknown if sample is available- please follow up at time of ack email.Additional information provided: 1.Can you share any physical sample or photo if available for investigation? if yes, please provide the address of the facility for us to ship the return label? photos attached.Customer did not open any more syringes, but said they did test a few to see if it happened with multiple and all had the same issue.A.Facility name and address: (b)(6).2.Could you please provide a further description of the issue? customer drew a vaccine in to the syringe, and when they went to administer it to the child, the vaccine shot back up in to the nurse¿s face rather than being injected in to the skin through the syringe.3.How many occurrences of the product.At least 3 syringes, and the customer ordered 3 boxes of the syringes so they are assuming all are affected and are not using.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Two photos were provided to our quality team for investigation.The first photo shows a syringe in a fully sealed package and second photo shows the box label contains all the appropriate information for a 3 ml ll syringe with needle.No defects were identified in the photos received.A physical sample is required for a more thorough evaluation.Furthermore, a device history record review was completed for provided lot number 4157116.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20682861
Report Number1213809-2024-00840
Device Sequence Number20653370
Product Code FMF
UDI-Device Identifier30382903095750
UDI-Public(01)30382903095750(11)240605(17)290531(10)4157116
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309575
Device Lot Number4157116
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown